Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Sep 16, 2013, 2:37 PM PDT for 4 counties in Nevada; Inyo County, California. It took effect at Sep 17, 2013, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2013, 2:37 PM PDT (21:37 UTC)
- In effect from
- Sep 17, 2013, 12:00 PM PDT
- Expired
- Sep 17, 2013, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2951 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553 WWUS75 KVEF 162137 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 237 PM PDT MON SEP 16 2013 ...GUSTY WINDS TO FORM OVER PORTIONS OF THE AREA TUESDAY AFTERNOON AND EVENING... .A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST ON TUESDAY WILL BRING INCREASED WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA TUESDAY AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED OVER THE CENTRAL PORTION OF NYE AND LINCOLN COUNTIES. HOWEVER BRIEF DOWNSLOPE WINDS MAY ALSO BE SEEN LATE TUESDAY AFTERNOON AND EVENING ALONG THE EAST SIDE OF THE AREA MOUNTAINS. NVZ014-015-171200- /O.NEW.KVEF.WI.Y.0028.130917T1900Z-130918T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 237 PM PDT MON SEP 16 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR MAINLY CENTRAL NYE AND LINCOLN COUNTIES...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY. * WINDS: SOUTHWEST WINDS 10 TO 15 MPH WILL INCREASE TO BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 45 MPH. * TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING WITH THE STRONGEST WINDS EXPECTED TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. * LOCATIONS: RACHEL...CALIENTE...AND PIOCHE. AS WELL AS HIGHWAY 95 THROUGH CENTRAL NYE COUNTY AND HIGHWAY 93 THROUGH LINCOLN COUNTY. * IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE ENCOUNTERED...WHILE LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
5 follow-up statements
812 WWUS75 KVEF 170928 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 228 AM PDT TUE SEP 17 2013 ...GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING IN PORTIONS OF THE AREA... .A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST ON TODAY INTO TONIGHT WILL RESULT IN GUSTY WINDS ACROSS PORTIONS OF SOUTHERN NEVADA THIS AFTERNOON AND EVENING. NVZ019-171900- /O.EXB.KVEF.WI.Y.0028.130918T0000Z-130918T0900Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 228 AM PDT TUE SEP 17 2013 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. * WINDS: SOUTHWEST WINDS 10 TO 15 MPH WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING WITH THE STRONGEST WINDS EXPECTED BETWEEN 7 PM AND MIDNIGHT BEFORE WINDS START TO DECREASE. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON...SPRING MOUNTAIN RANCH STATE PARK * IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ014-015-171900- /O.CON.KVEF.WI.Y.0028.130917T1900Z-130918T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 228 AM PDT TUE SEP 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 10 TO 15 MPH WILL INCREASE TO BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 45 MPH. * TIMING: WINDS WILL INCREASE LATE THIS MORNING WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. * LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...BEATTY...GOLDFIELD...SILVER PEAK...DYER * IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
040 WWUS75 KVEF 170955 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 252 AM PDT TUE SEP 17 2013 ...GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING IN PORTIONS OF THE AREA... .A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST TODAY INTO TONIGHT WILL RESULT IN GUSTY WINDS ACROSS PORTIONS OF SOUTHERN NEVADA THIS AFTERNOON AND EVENING. NVZ019-171945- /O.EXB.KVEF.WI.Y.0028.130918T0000Z-130918T0900Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 252 AM PDT TUE SEP 17 2013 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. * WINDS: SOUTHWEST WINDS 10 TO 15 MPH WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING WITH THE STRONGEST WINDS EXPECTED BETWEEN 7 PM AND MIDNIGHT BEFORE WINDS START TO DECREASE. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON...SPRING MOUNTAIN RANCH STATE PARK * IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ014-015-171945- /O.COR.KVEF.WI.Y.0028.130917T1900Z-130918T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 252 AM PDT TUE SEP 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR MAINLY CENTRAL NYE AND LINCOLN COUNTIES. * WINDS: SOUTHWEST WINDS 10 TO 15 MPH WILL INCREASE TO BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 45 MPH. * TIMING: WINDS WILL INCREASE LATE THIS MORNING WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. * LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL. * IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
388 WWUS75 KVEF 171929 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1229 PM PDT TUE SEP 17 2013 ...GUSTY WINDS THROUGH THROUGH THIS EVENING ACROSS PORTIONS OF THE AREA... .A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL RESULT IN GUSTY WINDS ACROSS PORTIONS OF SOUTHERN NEVADA INTO THIS EVENING. NVZ014-015-180400- /O.CON.KVEF.WI.Y.0028.000000T0000Z-130918T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 1229 PM PDT TUE SEP 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR MAINLY CENTRAL NYE AND LINCOLN COUNTIES. * WINDS: SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 45 MPH. LOCALLY HIGHER GUSTS POSSIBLE. * TIMING: THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. * LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL. * IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ019-180400- /O.CON.KVEF.WI.Y.0028.130918T0000Z-130918T0900Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 1229 PM PDT TUE SEP 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. * WINDS: SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED BETWEEN 7 PM AND MIDNIGHT BEFORE WINDS START TO DECREASE. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON... SPRING MOUNTAIN RANCH STATE PARK * IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
631 WWUS75 KVEF 172137 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 237 PM PDT TUE SEP 17 2013 ...GUSTY WINDS THROUGH THROUGH THIS EVENING ACROSS PORTIONS OF THE AREA... CAZ519-180400- /O.EXB.KVEF.WI.Y.0028.130917T2300Z-130918T0400Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 237 PM PDT TUE SEP 17 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM PDT THIS AFTERNOON UNTIL 9 PM PDT THIS EVENING ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY ABOVE 5000 FEET FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 4 PM PDT THIS AFTERNOON UNTIL 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF UP TO 55 MPH. * TIMING: WINDS WILL INCREASE AROUND 4 PM THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED BETWEEN 5 AND 7 PM BELOW CANYON OPENINGS. * LOCATIONS: THE EASTERN SIERRA SLOPES. * IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND AND MINOR DAMAGE TO SMALL TREE LIMBS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ019-180545- /O.EXT.KVEF.WI.Y.0028.130917T2137Z-130918T0900Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 237 PM PDT TUE SEP 17 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. * WINDS: SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 40 TO 50 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE. * TIMING: GUSTY WINDS WILL CONTINUE WITH THE STRONGEST WINDS EXPECTED BETWEEN 7 PM AND MIDNIGHT BEFORE DECREASING. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON... SPRING MOUNTAIN RANCH STATE PARK * IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ014-015-180400- /O.CON.KVEF.WI.Y.0028.000000T0000Z-130918T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 237 PM PDT TUE SEP 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR MAINLY CENTRAL NYE AND LINCOLN COUNTIES. * WINDS: SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 45 MPH. LOCALLY HIGHER GUSTS POSSIBLE. * TIMING: GUSTY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING. * LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL. * IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
850 WWUS75 KVEF 180352 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 852 PM PDT TUE SEP 17 2013 ...WIND ADVISORIES HAVE BEEN CANCELLED OR WILL EXPIRE AT 9 PM... WINDS HAVE DECREASED ACROSS THE AREA THIS EVENING...THEREFORE ALL WIND ADVISORIES IN EFFECT FOR SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA WILL EXPIRE OR HAVE BEEN CANCELLED. NVZ019-180500- /O.CAN.KVEF.WI.Y.0028.000000T0000Z-130918T0900Z/ SPRING MOUNTAINS-RED ROCK CANYON- 852 PM PDT TUE SEP 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. WINDS HAVE DECREASED SIGNIFICANTLY ACROSS THE AREA THIS EVENING AND WERE WELL BELOW ADVISORY CRITERIA AT THIS TIME. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ NVZ014-015-180500- /O.EXP.KVEF.WI.Y.0028.000000T0000Z-130918T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 852 PM PDT TUE SEP 17 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS HAVE DECREASED AND DROPPED BELOW ADVISORY CRITERIA ACROSS SOUTH-CENTRAL NEVADA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ CAZ519-180500- /O.EXP.KVEF.WI.Y.0028.000000T0000Z-130918T0400Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 852 PM PDT TUE SEP 17 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING ABOVE 5000 FEET... THE WIND ADVISORY ABOVE 5000 FEET WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS HAVE DECREASED IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ STACHELSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 16, 2:20 PM PDT, 17 minutes earlier.
Area forecast discussion, Sep 16, 2:20 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 220 PM PDT MON SEP 16 2013 .SYNOPSIS...A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN NEVADA WILL BRING BREEZY TO LOCALLY WINDY CONDITIONS TO THE AREA ON TUESDAY AND RESULT IN COOLER TEMPERATURES BY WEDNESDAY. ANOTHER STORM MAY BRING MORE WINDS TO THE AREA BY THE WEEKEND WITH TEMPERATURES DROPPING TO BELOW NORMAL. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY...A SHORT WAVE TROUGH OFF THE PACIFIC NORTHWEST COAST WILL SHIFT EAST ON TUESDAY AND CROSS OVER MAINLY NORTHERN/CENTRAL NEVADA BY WEDNESDAY MORNING. AS THIS TROUGH TRANSITIONS ACROSS THE REGION IT WILL COMPLETE THE DRYING PROCESS ACROSS THE EASTERN PORTION OF THE CWA...BUT WILL ALSO ALLOW FOR INCREASED WINDS TO FORM ON TUESDAY. THE STRONGEST WINDS WILL BE ACROSS CENTRAL NYE AND LINCOLN COUNTIES WHERE WIND GUSTS TO OVER 40 MPH WILL BE LIKELY DURING THE AFTERNOON AND EVENING AND WILL ISSUE A WIND ADVISORY FOR THIS AREA WITH THIS PACKAGE. AT THE SAME TIME...A WEAK DOWNSLOPE SIGNATURE IS FORECAST ON THE EAST SIDE OF THE SOUTHERN SIERRA/SPRING MOUNTAINS OF SOUTHERN NEVADA WITH GUSTS TO 40 MPH POSSIBLE IN THESE AREAS TOO. HOWEVER THE DURATION OF THE GUSTS SHOULD BE FAIRLY SHORT AND WILL HOLD OFF AN ANY ADVISORIES. BY WEDNESDAY THE TROUGH WILL HAVE LIFTED TO THE EAST WITH WEAKER SOUTHWEST TO WEST FLOW OVER THE REGION RESULTING IN LESS WINDS. TEMPERATURES WILL BE ABOVE NORMAL ON TUESDAY...INCREASED MIXING/FAIRLY HIGH HEIGHTS/ THICKNESS ESPECIALLY OVER THE SOUTH AND EAST PORTIONS...BUT WITH THE TROUGH PASSAGE LOOK FOR TEMPERATURES COOLING TO NEAR OR SLIGHTLY BELOW NORMAL ON WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...WEAK HIGH PRESSURE OVER THE REGION THURSDAY WILL BE PUSHED EAST BY A FAIRLY DEEP TROUGH APPROACHING THE WEST COAST. THE INCREASING SOUTHWEST FLOW AHEAD OF THE TROUGH WILL BRING WARMER TEMPERATURES TO THE REGION ALONG WITH WIDESPREAD BREEZY CONDITIONS ON FRIDAY. WINDS ARE EXPECTED TO INCREASE EVEN MORE OVER THE WEEKEND AS THE TROUGH BEGINS TO MOVE INLAND. BOTH THE GFS AND ECMWF ARE IN DECENT AGREEMENT WITH THE TIMING OF THIS SYSTEM...BUT THE ECMWF HAS BEEN MUCH DEEPER THAN THE GFS WHICH KEEPS MOST OF THE ENERGY NORTH. HAVE ELECTED TO LEAN MORE TOWARD THE ECMWF DUE TO ITS CONSISTENCY. WITH THAT SAID...SATURDAY LOOKS TO BE THE WINDIEST DAY WITH WIDESPREAD WINDY CONDITIONS ALONG WITH THE POTENTIAL FOR WIND ADVISORIES. A COLD FRONT IS THEN FORECAST TO MOVE THROUGH THE AREA SATURDAY NIGHT BRINGING GUSTY NORTHWEST WINDS ALONG WITH COOLER TEMPERATURES SUNDAY AND EARLY NEXT WEEK. NOT MUCH MOISTURE WITH THIS SYSTEM...BUT A FEW SHOWERS MAY DEVELOP OVER THE SIERRA CREST SATURDAY AFTERNOON AND THEN ACROSS THE FAR NORTHERN AREAS OF THE CWA BY SUNDAY AFTERNOON. && .AVIATION...FOR MCCARRAN...WINDS ARE EXPECTED TO REMAIN UNDER 8 KTS THROUGH TONIGHT AND FAVOR A SOUTHWEST DIRECTION OVERNIGHT. FEW-SCT CLOUDS AROUND 12K FEET WITH CLEAR OVERNIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...FEW-SCT CLOUDS AROUND 12K FEET OVER THE EASTERN HALF OF THE AREA WILL DISSIPATE THIS EVENING LEAVING CLEAR SKIES AREA WIDE OVERNIGHT. SOUTH TO SOUTHWEST WINDS OVER SAN BERNARDINO...INYO...AND ESMERALDA COUNTIES WILL BE AROUND 10-25 KTS INTO THIS EVENING THEN DECREASE TO AROUND 10 KTS OR LESS OVERNIGHT. THE REMAINDER OF THE AREA WILL SEE WINDS UNDER 10 KTS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...WIND ADVISORY FROM NOON TO 9 PM PDT TUESDAY FOR NVZ014-015. AZ...NONE. CA...NONE. && && JENSEN/GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 16, 3:22 AM PDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 322 AM PDT MON SEP 16 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-170700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 322 AM PDT MON SEP 16 2013 /322 AM MST MON SEP 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. GUSTY SOUTH TO SOUTHWEST WILL DEVELOP TUESDAY AFTERNOON THEN AGAIN FRIDAY AND SATURDAY. GUSTS WILL APPROACH 40 MPH IN SOUTH CENTRAL NEVADA AND THE HIGHER MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Nevada, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.